Hail, Lafayette
- When
- May 2, 1:33 PM CST to 1:38 PM CST
- Where
- Lafayette County, Abbeville
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 34.500, -89.500
A cold front approached the Midsouth during the afternoon hours of May 2nd, 2008, Numerous showers and thunderstorms developed ahead and along the front. Storms quickly became severe and produced large hail, damaging winds, flash flooding and a few tornadoes.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
A cold front approached the Midsouth during the afternoon hours of May 2nd, 2008, Numerous showers and thunderstorms developed ahead and along the front. Storms quickly became severe and produced large hail, damaging winds, flash flooding and a few tornadoes. The severe weather continued into the early morning hours of May 3rd, 2008 with the passage of the front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 2, 1:23 PM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
223 PM CDT FRI MAY 2 2008
.DISCUSSION...
A BUSY SEVERE WEATHER AFTERNOON IN PROGRESS ACROSS THE MID SOUTH.
A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED FROM EASTERN AR
TO NORTHWEST TN AT 200 PM. REPORTS OF TORNADOES...LARGE HAIL AND
DAMAGING WINDS HAVE BEEN COMING IN FROM ARKANSAS AND THE MISSOURI
BOOTHEEL SINCE THIS MORNING. THIS LINE WILL PROGRESS ACROSS THE
MID SOUTH THROUGH THIS EVENING. PLEASE REFER TO CURRENT
OUTLOOK...WATCH AND WARNING STATEMENTS FOR THE LATEST INFORMATION.
DEWPOINTS REMAIN IN THE 60S DEGREES FAHRENHEIT FOR ABOUT 50 TO 75
MILES BEHIND THE CURRENT LINE OF CONVECTION. THERE IS ANOTHER
POTENT UPPER LEVEL SHORTWAVE TROUGH WHICH WILL MOVE NORTHWEST OF
THE REGION THIS EVENING. WILL HAVE TO MONITOR THE POTENTIAL FOR
ADDITIONAL SEVERE WEATHER BEHIND THIS LINE THROUGH THE EARLY
SATURDAY MORNING.
MUCH DRIER AND SOMEWHAT COOLER AIR MOVES INTO THE REGION FOR THIS
WEEKEND AS A SURFACE HIGH PRESSURE SETTLES IN. THE NEXT CHANCE FOR
PRECIPITATION IS EXPECTED TO BE THE MIDDLE OF NEXT WEEK IN
RESPONSE TO A SOUTHERLY SURFACE FLOW BRINGING GULF MOISTURE
NORTHWARD AND A NORTHERN BRANCH H5 SHORTWAVE TROUGH PASSING TO THE
NORTH.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 59 76 50 71 / 90 10 10 0
MKL 59 73 46 70 / 90 10 10 0
JBR 55 72 47 69 / 70 10 10 0
TUP 62 77 49 73 / 90 40 10 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR BENTON MS-COAHOMA-
DESOTO-LAFAYETTE-MARSHALL-PANOLA-QUITMAN-TALLAHATCHIE-TATE-
TUNICA-YALOBUSHA.
TN...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR CROCKETT-DYER-
FAYETTE-GIBSON-HARDEMAN-HAYWOOD-LAKE-LAUDERDALE-MADISON-
OBION-SHELBY-TIPTON-WEAKLEY.
&&
OKULSKIHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1104 AM CDT FRI MAY 2 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-031815- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1104 AM CDT FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE MIDSOUTH THROUGH 400 AM CDT SATURDAY MORNING AS A STRONG COLD FRONT MOVES THROUGH THE AREA. THE MAIN HAZARDS WITH THESE SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL ALONG WITH THE POSSIBILITY OF A FEW TORNADOES. THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ALONG AND WEST OF A LINE FROM BRUCE MISSISSIPPI...TO CORINTH MISSISSIPPI...TO PARSONS TENNESSEE. AREAS EAST OF THE ABOVE MENTIONED LINE ARE IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. PLEASE REFER TO ANY CURRENT SEVERE WEATHER WATCHES AND WARNINGS AS WELL AS SIGNIFICANT WEATHER ALERTS FOR THE LATEST INFORMATION. ALONG WITH THE SEVERE THUNDERSTORM THREAT...HEAVY RAINFALL OF 1 TO 2 INCHES WITH SOME LOCALLY HIGHER AMOUNTS IS EXPECTED ACROSS THE MIDSOUTH. LOCALIZED FLASH FLOODING WILL BE POSSIBLE TODAY AND TONIGHT. PLEASE REFER TO CURRENT FLASH FLOOD WARNINGS OR SMALL STREAM FLOOD ADVISORIES FOR THE LATEST INFORMATION. STRONG SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL OCCUR THROUGH 900 PM CDT THIS EVENING ACROSS EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE...AND NORTHWEST MISSISSIPPI. A WIND ADVISORY IS IN EFFECT FOR THESE AREAS THROUGH 900 PM CDT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NEEDED TODAY AND TONIGHT.
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1252 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM TSTM WND GST OAK GROVE HEIGHTS 36.13N 90.52W
05/02/2008 E60.00 MPH GREENE AR PUBLIC
ESTIMATED 60 MPH WIND GUSTS IN OAK GROVE HEIGHTS.
1210 PM HAIL 3 N KENNETT 36.28N 90.05W
05/02/2008 E1.00 INCH DUNKLIN MO PUBLIC
DIME TO QUARTER SIZE HAIL NORTH OF KENNETT.
1218 PM HAIL CASH 35.80N 90.93W
05/02/2008 E0.75 INCH CRAIGHEAD AR POST OFFICE
PENNY SIZE HAIL IN CASH.
1224 PM HAIL 4 W JONESBORO 35.82N 90.76W
05/02/2008 E1.00 INCH CRAIGHEAD AR EMERGENCY MNGR
QUARTER SIZE HAIL AT COUNTY ROAD 151 AND STATE HIGHWAY
91. HAS BEEN OCCURRING FOR SEVERAL MINUTES.
1224 PM TSTM WND GST 4 W JONESBORO 35.82N 90.76W
05/02/2008 E60.00 MPH CRAIGHEAD AR EMERGENCY MNGR
60 MPH WIND ESTIMATED WIND GUSTS AT COUNTY ROAD 151 AND
STATE HIGHWAY 91.
1233 PM HAIL JONESBORO 35.82N 90.69W
05/02/2008 E0.75 INCH CRAIGHEAD AR BROADCAST MEDIA
PENNY SIZE HAIL ON DAN AVENUE IN JONESBORO.
1237 PM HAIL JONESBORO 35.82N 90.69W
05/02/2008 E1.00 INCH CRAIGHEAD AR EMERGENCY MNGR
QUARTER SIZE HAIL ON ARKANSAS STATE UNIVERSITY CAMPUS IN
JONESBORO.
1250 PM FLASH FLOOD JONESBORO 35.82N 90.69W
05/02/2008 CRAIGHEAD AR EMERGENCY MNGR
FLOODING ON WASHINGTON STREET IN JONESBORO.
&&
JKTPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1256 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM TSTM WND GST OAK GROVE HEIGHTS 36.13N 90.52W
05/02/2008 E60.00 MPH GREENE AR PUBLIC
ESTIMATED 60 MPH WIND GUSTS IN OAK GROVE HEIGHTS.
1210 PM HAIL 3 N KENNETT 36.28N 90.05W
05/02/2008 E1.00 INCH DUNKLIN MO PUBLIC
DIME TO QUARTER SIZE HAIL NORTH OF KENNETT.
1218 PM HAIL CASH 35.80N 90.93W
05/02/2008 E0.75 INCH CRAIGHEAD AR POST OFFICE
PENNY SIZE HAIL IN CASH.
1224 PM HAIL 4 W JONESBORO 35.82N 90.76W
05/02/2008 E1.00 INCH CRAIGHEAD AR EMERGENCY MNGR
QUARTER SIZE HAIL AT COUNTY ROAD 151 AND STATE HIGHWAY
91. HAS BEEN OCCURRING FOR SEVERAL MINUTES.
1224 PM TSTM WND GST 4 W JONESBORO 35.82N 90.76W
05/02/2008 E60.00 MPH CRAIGHEAD AR EMERGENCY MNGR
60 MPH WIND ESTIMATED WIND GUSTS AT COUNTY ROAD 151 AND
STATE HIGHWAY 91.
1233 PM HAIL JONESBORO 35.82N 90.69W
05/02/2008 E0.75 INCH CRAIGHEAD AR BROADCAST MEDIA
PENNY SIZE HAIL ON DAN AVENUE IN JONESBORO.
1237 PM HAIL JONESBORO 35.82N 90.69W
05/02/2008 E1.00 INCH CRAIGHEAD AR EMERGENCY MNGR
QUARTER SIZE HAIL ON ARKANSAS STATE UNIVERSITY CAMPUS IN
JONESBORO.
1250 PM FLASH FLOOD JONESBORO 35.82N 90.69W
05/02/2008 CRAIGHEAD AR EMERGENCY MNGR
FLOODING ON WASHINGTON STREET IN JONESBORO.
1255 PM TSTM WND GST BROOKLAND 35.90N 90.58W
05/02/2008 E70.00 MPH CRAIGHEAD AR TRAINED SPOTTER
ESTIMATED 60 TO 70 MPH WINDS IN BROOKLAND.
&&
JKTPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
114 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM TSTM WND GST OAK GROVE HEIGHTS 36.13N 90.52W
05/02/2008 E60.00 MPH GREENE AR PUBLIC
ESTIMATED 60 MPH WIND GUSTS IN OAK GROVE HEIGHTS.
1210 PM HAIL 3 N KENNETT 36.28N 90.05W
05/02/2008 E1.00 INCH DUNKLIN MO PUBLIC
DIME TO QUARTER SIZE HAIL NORTH OF KENNETT.
1218 PM HAIL CASH 35.80N 90.93W
05/02/2008 E0.75 INCH CRAIGHEAD AR POST OFFICE
PENNY SIZE HAIL IN CASH.
1224 PM HAIL 4 W JONESBORO 35.82N 90.76W
05/02/2008 E1.00 INCH CRAIGHEAD AR EMERGENCY MNGR
QUARTER SIZE HAIL AT COUNTY ROAD 151 AND STATE HIGHWAY
91. HAS BEEN OCCURRING FOR SEVERAL MINUTES.
1224 PM TSTM WND GST 4 W JONESBORO 35.82N 90.76W
05/02/2008 E60.00 MPH CRAIGHEAD AR EMERGENCY MNGR
60 MPH WIND ESTIMATED WIND GUSTS AT COUNTY ROAD 151 AND
STATE HIGHWAY 91.
1233 PM HAIL JONESBORO 35.82N 90.69W
05/02/2008 E0.75 INCH CRAIGHEAD AR BROADCAST MEDIA
PENNY SIZE HAIL ON DAN AVENUE IN JONESBORO.
1237 PM HAIL JONESBORO 35.82N 90.69W
05/02/2008 E1.00 INCH CRAIGHEAD AR EMERGENCY MNGR
QUARTER SIZE HAIL ON ARKANSAS STATE UNIVERSITY CAMPUS IN
JONESBORO.
1250 PM FLASH FLOOD JONESBORO 35.82N 90.69W
05/02/2008 CRAIGHEAD AR EMERGENCY MNGR
FLOODING ON WASHINGTON STREET IN JONESBORO.
1255 PM TSTM WND GST BROOKLAND 35.90N 90.58W
05/02/2008 E70.00 MPH CRAIGHEAD AR TRAINED SPOTTER
ESTIMATED 60 TO 70 MPH WINDS IN BROOKLAND.
0105 PM TSTM WND DMG BROOKLAND 35.90N 90.58W
05/02/2008 CRAIGHEAD AR EMERGENCY MNGR
TREE LIMBS DOWN IN BROOKLAND.
0110 PM TORNADO 4 SE PARAGOULD 36.02N 90.46W
05/02/2008 GREENE AR PUBLIC
TORNADO 4 MILES NORTH OF DIXIE NEAR GREENE/CRAIGHEAD
COUNTY LINE.
&&
JKTSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 130 PM CDT FRI MAY 2 2008 MSZ012-013-021915- LAFAYETTE MS-PANOLA MS- 130 PM CDT FRI MAY 2 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHWESTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... SOUTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 13 MILES WEST OF SPRINGDALE AT 130 PM CDT... MOVING NORTHEAST AT 40 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN LAFAYETTE AND PANOLA COUNTIES...INCLUDING THE CITY OF OXFORD...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 215 PM CDT.
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
155 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM TSTM WND GST OAK GROVE HEIGHTS 36.13N 90.52W
05/02/2008 E60.00 MPH GREENE AR PUBLIC
ESTIMATED 60 MPH WIND GUSTS IN OAK GROVE HEIGHTS.
1210 PM HAIL 3 N KENNETT 36.28N 90.05W
05/02/2008 E1.00 INCH DUNKLIN MO PUBLIC
DIME TO QUARTER SIZE HAIL NORTH OF KENNETT.
1218 PM HAIL CASH 35.80N 90.93W
05/02/2008 E0.75 INCH CRAIGHEAD AR POST OFFICE
PENNY SIZE HAIL IN CASH.
1224 PM HAIL 4 W JONESBORO 35.82N 90.76W
05/02/2008 E1.00 INCH CRAIGHEAD AR EMERGENCY MNGR
QUARTER SIZE HAIL AT COUNTY ROAD 151 AND STATE HIGHWAY
91. HAS BEEN OCCURRING FOR SEVERAL MINUTES.
1224 PM TSTM WND GST 4 W JONESBORO 35.82N 90.76W
05/02/2008 E60.00 MPH CRAIGHEAD AR EMERGENCY MNGR
60 MPH WIND ESTIMATED WIND GUSTS AT COUNTY ROAD 151 AND
STATE HIGHWAY 91.
1233 PM HAIL JONESBORO 35.82N 90.69W
05/02/2008 E0.75 INCH CRAIGHEAD AR BROADCAST MEDIA
PENNY SIZE HAIL ON DAN AVENUE IN JONESBORO.
1237 PM HAIL JONESBORO 35.82N 90.69W
05/02/2008 E1.00 INCH CRAIGHEAD AR EMERGENCY MNGR
QUARTER SIZE HAIL ON ARKANSAS STATE UNIVERSITY CAMPUS IN
JONESBORO.
1250 PM FLASH FLOOD JONESBORO 35.82N 90.69W
05/02/2008 CRAIGHEAD AR EMERGENCY MNGR
FLOODING ON WASHINGTON STREET IN JONESBORO.
1255 PM TSTM WND GST BROOKLAND 35.90N 90.58W
05/02/2008 E70.00 MPH CRAIGHEAD AR TRAINED SPOTTER
ESTIMATED 60 TO 70 MPH WINDS IN BROOKLAND.
0105 PM TSTM WND DMG BROOKLAND 35.90N 90.58W
05/02/2008 CRAIGHEAD AR EMERGENCY MNGR
TREE LIMBS DOWN IN BROOKLAND.
0108 PM TSTM WND DMG 4 NE BROOKLAND 35.94N 90.53W
05/02/2008 CRAIGHEAD AR EMERGENCY MNGR
2 GRAIN BINS DESTROYED AND POWER LINES DOWN NEAR THE
INTERSECTION OF COUNTY ROAD 977 AND 997.
0110 PM TORNADO 4 SE PARAGOULD 36.02N 90.46W
05/02/2008 GREENE AR PUBLIC
TORNADO 4 MILES NORTH OF DIXIE NEAR GREENE/CRAIGHEAD
COUNTY LINE.
0151 PM FUNNEL CLOUD 1 S KENNETT 36.23N 90.05W
05/02/2008 DUNKLIN MO TRAINED SPOTTER
NUMEROUS REPORTS OF FUNNEL CLOUDS JUST SOUTH OF KENNETT
ALONG HIGHWAY Z.
&&
JKTPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
211 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM TSTM WND GST OAK GROVE HEIGHTS 36.13N 90.52W
05/02/2008 E60.00 MPH GREENE AR PUBLIC
ESTIMATED 60 MPH WIND GUSTS IN OAK GROVE HEIGHTS.
1210 PM HAIL 3 N KENNETT 36.28N 90.05W
05/02/2008 E1.00 INCH DUNKLIN MO PUBLIC
DIME TO QUARTER SIZE HAIL NORTH OF KENNETT.
1218 PM HAIL CASH 35.80N 90.93W
05/02/2008 E0.75 INCH CRAIGHEAD AR POST OFFICE
PENNY SIZE HAIL IN CASH.
1224 PM HAIL 4 W JONESBORO 35.82N 90.76W
05/02/2008 E1.00 INCH CRAIGHEAD AR EMERGENCY MNGR
QUARTER SIZE HAIL AT COUNTY ROAD 151 AND STATE HIGHWAY
91. HAS BEEN OCCURRING FOR SEVERAL MINUTES.
1224 PM TSTM WND GST 4 W JONESBORO 35.82N 90.76W
05/02/2008 E60.00 MPH CRAIGHEAD AR EMERGENCY MNGR
60 MPH WIND ESTIMATED WIND GUSTS AT COUNTY ROAD 151 AND
STATE HIGHWAY 91.
1233 PM HAIL JONESBORO 35.82N 90.69W
05/02/2008 E0.75 INCH CRAIGHEAD AR BROADCAST MEDIA
PENNY SIZE HAIL ON DAN AVENUE IN JONESBORO.
1237 PM HAIL JONESBORO 35.82N 90.69W
05/02/2008 E1.00 INCH CRAIGHEAD AR EMERGENCY MNGR
QUARTER SIZE HAIL ON ARKANSAS STATE UNIVERSITY CAMPUS IN
JONESBORO.
1250 PM FLASH FLOOD JONESBORO 35.82N 90.69W
05/02/2008 CRAIGHEAD AR EMERGENCY MNGR
FLOODING ON WASHINGTON STREET IN JONESBORO.
1255 PM TSTM WND GST BROOKLAND 35.90N 90.58W
05/02/2008 E70.00 MPH CRAIGHEAD AR TRAINED SPOTTER
ESTIMATED 60 TO 70 MPH WINDS IN BROOKLAND.
0105 PM TSTM WND DMG BROOKLAND 35.90N 90.58W
05/02/2008 CRAIGHEAD AR EMERGENCY MNGR
TREE LIMBS DOWN IN BROOKLAND.
0108 PM TSTM WND DMG 4 NE BROOKLAND 35.94N 90.53W
05/02/2008 CRAIGHEAD AR EMERGENCY MNGR
2 GRAIN BINS DESTROYED AND POWER LINES DOWN NEAR THE
INTERSECTION OF COUNTY ROAD 977 AND 997.
0110 PM TORNADO 4 SE PARAGOULD 36.02N 90.46W
05/02/2008 GREENE AR PUBLIC
TORNADO 4 MILES NORTH OF DIXIE NEAR GREENE/CRAIGHEAD
COUNTY LINE.
0139 PM TSTM WND DMG 2 NE SENATH 36.15N 90.14W
05/02/2008 DUNKLIN MO LAW ENFORCEMENT
BARN DESTROYED WITH CONTENTS STREWN JUST NORTH OF CARUTH.
UNKNOWN AT TIME IF TORNADO DAMAGE.
0151 PM FUNNEL CLOUD 1 S KENNETT 36.23N 90.05W
05/02/2008 DUNKLIN MO TRAINED SPOTTER
NUMEROUS REPORTS OF FUNNEL CLOUDS JUST SOUTH OF KENNETT
ALONG HIGHWAY Z.
&&
JKTThe Memphis radar (KNQA), 100 km away, was scanning. The volume nearest the first event began at 19:34 UTC.
13 hail, 10 thunderstorm wind, 5 tornado, 3 flash flood. Local standard time, as filed.
Straight line winds knocked down a few trees on Arkabutla Dam Road.
Half Dollar size hail fell at the Panola County Airport.
Penny size hail fell on the University of Mississippi Campus.
Straight line winds produced damage to six homes in Butler Estates outside of Sardis. In addition, a tree fell onto a house off of Bill Wallace Road.
Straight line winds damaged numerous homes in the 400 blocks of Andrews Avenue and Cunningham Avenue. One home on Andrews Avenue lost half of the roof. Several trees and some fencing were also knocked down in the area.
The tornado first touched down in the Enterprise community in Western Union County near County Road 46 where a couple of sheds were destroyed and trees were uprooted. The intensifying tornado moved northeast causing damage to the roofs and exterior walls of several homes. The tornado was at its most powerful as it crossed State Highway 30. A gas station canopy and sign along with several large buildings were damaged. One large metal building suffered moderate damage. There was roof damage to a church and the steeple was knocked down. Many trees were knocked down and several power poles were snapped. A large bus was flipped on to its side. The tornado lifted near County Road 51 or about 2 miles northeast of Enterprise. There was minor damage in this area with several large trees uprooted and minor roof damage to a home. Along the entire track about 20 homes suffered at least some damage.
A tornado touched down in the Glenfield area and the Colonial Gardens subdivision of New Albany and damaged at least 10 homes. In the Glenfield area, a gas station canopy was damaged and several trees were uprooted. Several houses also had minor shingle damage. The tornado intensified as it moved into the Colonial Gardens subdivision where two homes suffered total roof loss along with some exterior wall collapse. More trees were snapped off and uprooted in this area as well.
A tornado tracked non-continuously across the Pleasant Hill and Keownville areas. In the Pleasant Hill area, a home had a porch torn off along with some roof damage. A very large tree was also uprooted. The tornado touched down again along State Highway 30 in Keownville where several grain bins were heavily damaged, a shed was destroyed and several trees were uprooted. Further to the northeast along Highway 30, another home had a partial collapse of a garage wall along with minor damage to the roof.
A tornado touched down in the Blackland community and tracked non-continuously across Northwest Prentiss County before moving into Alcorn County. In Blackland trees were knocked down and a few outbuildings had there roofs blown off. The tornado lifted then touched down again along County Road 7100 where additional trees were downed and a house was damaged by a fallen tree. The tornado continued northeast across Highway 4 between Jumpertown and Booneville where a local business had its roof blown off. Several outbuildings were also destroyed and shingles were ripped off the roofs of several homes. More damage was observed near the intersection of County Road 8200 and Highway 45 where a tree hit a mobile home. The tornado then tracked into Alcorn County.
Straight line winds blew the roofs off of a garage and a workshop, northwest of Lambert.
A tornado tracked from Northwest Prentiss County into Alcorn county near the town of Rienzi. In Alcorn county one house had roof damage while another house suffered siding damage and a couple of columns had to be replaced. Numerous trees were also knocked down. The tornado lifted about 2 miles east-northeast of Rienzi.
Heavy rain produced flash flooding in Clarksdale. In Crossroads Estates, 26 apartments were reported flooded. Also, a few roads and yards were covered with water as a result.
Heavy rain produced flash flooding near Southaven. A few streets had water covering them as a result.
Dime to nickel size hail fell at the intersection of Byhalia Road and Malone Road outside of Hernando.
Straight line winds blew trees down on Byhalia Road at the intersection of Malone Road outside of Hernando.
Heavy rain produced flash flooding along University Drive in Oxford.
Straight line winds ripped part of the roof off the Coffeeville Insurance Agency.
Straight line winds knocked down trees in Falkner.
Straight line winds knocked down trees and power lines in Bruce.
Straight line winds knocked down several large trees and caused shingle damage to two homes.
Straight line winds knocked down power lines about 5 miles south of Randolph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2008Every state in 2008This day in weather historyThe tornado archive for Mississippi, 2008Warnings in Mississippi, May 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 102918, 102949, 103244, 107106, 103251, 103263, 103269, 103317, 103322, 111111, 106401, 107033, 107053, 107077, 103328, 103331, 103356, 107083, 103368, 103364, 103370, 103596, 103597, 103598, 103600, 107084, 111115, 107088, 107087, 107092, 107090.